MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SLEEK RX PTA CATHETER; PTA BALLOON DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SLEEK RX PTA CATHETER; PTA BALLOON DILATATION CATHETER
Model Number 425-2522X
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.Device pending return.
 
Event or Problem Description
It was reported that during a angiography procedure, the device balloon allegedly ruptured at 6-7 atm.Pressure.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a device history record review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Per the complaint history review (chr), this is the first complaint reported for this product/lot number combination.Investigation summary: one sample was returned for evaluation.The result of the investigation is confirmed for the reported material rupture issue.There was a pinhole rupture observed in the balloon located 10mm from the proximal markerband.The investigation is also noted a kink on the inner at the proximal cone.This inner damage is unlikely to be manufacturing related as a 100% visual inspection for catheter defects is performed during catheter production.There were also 7 bends noted along the length of the hypotube likely due to method of packaging returned.The root cause for the reported material rupture issue could not be determined based upon the available information received from the field communications and device evaluation.Labeling review: instruction for use for sleek pta rapid exchange (rx) dilatation catheter product family was reviewed the following sections are applicable: balloon characteristics: please check the package label for the rated burst pressure (rbp).It is important that the balloon not be inflated beyond the rated burst pressure.Pressures in excess of rated burst pressure may cause the balloon to burst.Compliance charts are provided with each product.The semi-compliant balloon has a 8% ± 4% growth in diameter from nominal to rated burst pressure.All inflations should be viewed under fluoroscopy.The sleek® balloons reach their nominal diameter at 6 atm (608 kpa).Warnings: do not exceed the rated burst pressure.A syringe with pressure gauge is recommended to monitor pressure.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Use only an endoflator or 20 ml syringe for inflation.Do not exceed the following rated burst pressures: 16 atm/1621 kpa (40 - 60 mm), 15 atm /1520 kpa (80 - 220 mm).Precautions: if resistance is felt upon removal, then the balloon, guidewire and the sheath/ guide catheter should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath/guide catheter as a unit and withdrawing both together, using a gently twisting motion combined with traction.Before removing catheter from sheath/guide catheter it is very important that the balloon is completely deflated.H10: d4 (expiry date: 10/2022).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
SLEEK RX PTA CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
MDR Report Key10726247
Report Number9616666-2020-20009
Device Sequence Number1768104
Product Code LIT
UDI-Device Identifier00801741132407
UDI-Public(01)00801741132407
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K072947
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number425-2522X
Device Catalogue Number425-2522X
Device Lot NumberCMEP0059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2020
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer11/25/2020
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;